I managed quite well on holiday only used immodium twice. For the last 10 days I have had a pain under my ribs spreading round to my back which is quite debilitating.I also have quite a bit of wind. The GP prescribed Lansoprazole to calm my stomach acid. I think one of my meds has really affected my stomach lining.Is it my blood pressure tablets or the Aromasin causing my problem ? As I must take my hormone I have stopped my blood pressure tablets again. Even paracetamol don't give me any relief from the pain. This is such a nuisance I expect I will have to endure I camera into my stomach to sort this out.
I am drinking milk, water or peppermint tea and avoiding spicy foods.
Thanks for your comments and bumping the thread although it appears we have now come full circle and mum is using these forums herself now as she is Margaret!!
She came back from holiday today and had a great time. All the results came back normal from GP so no definitive answer on what caused her tummy problems. Starting the aromasin again tonight so fingers crossed it was just a virus which has now gone away, we don't want to be shutting the door on a treatment if possible!
Yes I sometimes have dizziness from Aromasin. It used to worry me until I looked it up and found that dizziness is on the list of possible 'common' side effects.
Bumped for Michelle / Hope123 who posted in bone mets thread on exactly same problems for her mum! We are not alone Margaret!!
I have made the decision to stop the Aromasin while I am away. I don't have aches & pains but I feel a shadow of myself. It seems to ebb and flow as last night I felt fine, this morning felt weak again and had tummy trouble. Why does the oncologist not seem to want to admit that my meds may be causing a problem? They seem to be so defensive!I was fine on Arimadex then my markers started to climb.
If this is a sign of what is to come!!!!
This trip to Austria was the second part of my modest bucket list. The first part was to go to Disneyland Paris with my grandchildren (age 5 & 3)We went in December and had a wonderful, if very cold, 3 days.Your holiday sounds as if it was worth the effort.
Thank you for coming back to me it is nice to have someone to talk to.
I will report back in a weeks time.
You'll have gathered I had bad aromasin problems - the pain started me onto morphine as the tramadol wasn't doing it and had 'digestive' side effects at full dose, and I was having to use a wheel chair as my mobilty suffered too. We had a special holiday planned for Xmas / New Year 2011 /2012 - a cruise round Vietnam / Thailnad and Hong Kong basically - special because we'd booked it originally before my original diagnosis for Xmas New Year 09/10 but were warned to cancel it due to chemo effects - and it's a good job we did - I got septicemia, nearly didn't make it thru that and was in no way fit enuf for anything at its original schedule, altho without the septicemia I might have been. This Xmas just gone was its first reschedule with the same ship, so we booked it way in advance, splashed out on cabin choice and club class flights - we were going to enjoy it.
And we did - but only cos we made ourselves do so. I couldn't make most of shore trips I wanted to due to pain, despite upping oxycontin from 35mg twice daily to 45 mg twice, and scrouging a wheelchair to get me ashore when I did go. It was tough but we enjoyed being spoilt and our time together, but to work out when the onc took me off aromasin that it had been the cause of my problems makes me quite bitter - I was taking what caused me so much misery.
If I could do it again stopping Aromasin before I went? I'd do it! Stopping for a week won't make it any better or worse in terms of long term survival - it takes over a week to get out of your system so don't expect miracles, just a gradual improvement - but it might be sufficient indication to let you and the onc know if it is the aromasin that's doing you in - it certainly was with me, and I think the fact they put me on tamoxifen rather than letrazole having had arimidex fail on me was because they thought I'd not tolerate letraxole - I think there's almost a scale of tolerated AIs starting with Arimidex, then Aromasin then letrazole. Fail one badly and the next is posibly going to be worse - thats just my guess work from what I've read and the impression I got.
Hope this helps
No results back from the lab yet, still feeling nauseous,and have no appetite. Not looking forward to my coach trip to Austria on Monday, not sure how I am going to get through it. Consultant said it would not hurt to stop taking my Aromasin for a week (if that is what is causing my problem). I am so scared to do that as I feel I am letting the cancer back in.
I think a bit of depression is creeping in as I am not going out.
Does anyone have any ideas?
A very fed up Margaret
My consultant does not believe any of my symptoms are caused by the Aromasin. I now have to take a stool sample to my GP but test results will not be back before my holiday. I just hope it works its way out of my system in the next few days.
I just want to feel normal again.
Thank you for your response.
Luckily I have my regular appointment with my Consultant tomorrow. I feel so shaky today and I am wondering if my blood test will reveal anything. If this is side effects from medication I will have to change,I couldn't possibly go on holiday on Monday feeling the way I do. Normally I am able to dash about but at the moment just want to curl up in bed.
My mets are in the bone in my upper leg,shoulder and spine. A single dose of radiotherapy stopped the pain in my spine immediately.
My sincere sympathy - I changed to Aromasin from Arimidex on sec dx last September. I gradually felt worse and worse, really bad aches, stiffness, appetite, taste buds, energy - but put it down to the secondaries! It was only when I saw onc in January they suggested it may be Aromasin. Change was easy for me tho cos my spinal mets had gone walk about to my hips, so now on tamoxiden and feeling a lot better!!
No solution - just to let you know you're not alone!
Because my markers were creeping up after using Armidex my consultant changed my medication to Aromasin.I have not felt well for the whole 3 weeks that I have been on this drug. I have suffered a loss of appetite, feel depressed, shaky and have diarrhoea. So far I have mostly been able to stay positive about my condition but this is bringing me down.
I am supposed to be going to Austria next week but I am worried about being away from home.
Does anyone have any ideas?